Hail, Nantucket
- When
- June 29, 8:40 AM EST
- Where
- Nantucket County, 0.69 mi N of (Ack)nantucket Mem A
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.260, -70.070
Dime size hail was reported on Nantucket.
A mid-level cold pool provided the instability for scattered severe thunderstorms, with large hail and damaging winds in western Massachusetts and northern Connecticut during the mid-afternoon hours. Franklin County, MA was particularly hard-hit by damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A mid-level cold pool provided the instability for scattered severe thunderstorms, with large hail and damaging winds in western Massachusetts and northern Connecticut during the mid-afternoon hours. Franklin County, MA was particularly hard-hit by damaging winds. Also, wind shear helped trigger some near-severe storms with hail and heavy rain in southeast Massachusetts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 29, 6:46 AM EST, 1 hour 54 minutes earlier.
Area Forecast Discussion National Weather Service Boston/Norton MA 746 AM EDT Mon Jun 29 2020 .SYNOPSIS... A broad area of low pressure aloft will move over New England through midweek with another disturbance toward the end of the week. This will result in an unsettled pattern for the upcoming week with scattered showers and thunderstorms at times, but a washout is not expected. Warm and dry weather is expected for next weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 7 AM Update... No changes in the latest update. Previous discussion... A mid level cold pool will remain over New England today, with a weak surface low pressure stalled over the eastern coastal waters. Thew present of the cold pool means mid level lapse rates of 6-7 degrees C/km. Expecting another round of showers today. Rainfall could be at just about anytime today, but especially during this afternoon into this evening. CAPE values should reach 1,000-2,000 J/kg once more. However, the wind shear looks to be a bit lacking compared to yesterday. Not expecting as many strong thunderstorms today, but cannot completely dismiss the idea. Am more concerned about downpours, especially for the areas which saw significant rainfall Sunday. Near to slightly below normal temperatures today. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... Not much changes aloft tonight into Tuesday. Mid level cold pool and surface low just to the east will keep at least some risk for a shower through this period. Expecting the coverage of showers to be greatest during the typical afternoon and evening hours Tuesday. Near normal low temperatures tonight, with below normal high temperatures Tuesday. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Highlights * Scattered to isolated diurnal shower and thunderstorm chances Wednesday and Thursday. Temperatures trending warmer. * Cannot rule out showers late in the week and over the weekend, but does appear to be a drier pattern. Tuesday night through Thursday... Omega block remains in place through Thursday. The ridge axis associated with the block extends roughly from the Lower Mississippi River Valley through the central Great Lakes and into northern Ontario. New England will have an upper low rotating over the region throughout this period. Upper low begins to breakdown and lift offshore on Thursday. Daily shower and thunderstorm activity expected with the upper low overhead. This will keep a -10 to -15 degree Celsius cold pool aloft at 500 hPa. The combination of the cold pool and diurnal heating will result in scattered to isolated shower and thunderstorm activity. This activity will linger into the night time as the cold pool remains in place. Shear will be weak at generally 25 kts or less within the 0-6 km layer, so storms will remain pulse like. This will result in many areas remaining dry, but there is 1 to 1.5 inches of PWATs in place. This could bring periods of heavy rain. MUCAPE values range from a few hundred J/kg closer to the coast to 1500 J/kg across the interior. As with the previous night, tapered down precipitation chances late and removed thunder chances after 09Z. Temperatures rising in comparison to earlier in the week as flow shifts from onshore to northerly/northwesterly. Cooler on Wednesday as there is a bit more of an onshore wind component as opposed to Thursday. Friday through Sunday... Upper low offshore, but remain under cyclonic flow through the weekend. Hard to time a few shortwaves going through, so have kept the NBM guidance due to model differences. Cannot rule out showers through the weekend, but think it will be drier in comparison to the first half of the week. High temperatures range from the mid 70s to the 80s. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Today...Moderate confidence. MVFR/IFR cigs slowly improving to VFR across the interior this afternoon, but MVFR cigs likely persisting across eastern MA. Periods of showers with a few thunderstorms developing. Did delay the onset of showers across eastern MA based on latest obs. Think it will take a few hours of heating to fire more activity up. Tonight...Moderate confidence. MVFR to LIFR stratus and patchy fog expected to redevelop, but areal extent is uncertain. Periods of showers. Tuesday...Moderate confidence. MVFR/IFR stratus towards the east coast. MVFR trending to VFR farther inland. Periods of showers, with a chance for a few thunderstorms. KBOS Terminal...Moderate confidence in TAF, mainly due to timing issues for showers. Lower risk for thunderstorms this afternoon and evening. Left out of the TAF until timing is better known. KBDL Terminal...Moderate confidence in TAF, mainly due to timing issues for showers. Outlook /Tuesday Night through Friday/... Tuesday Night: Mainly MVFR, with areas IFR possible. Chance SHRA, isolated TSRA. Wednesday: Mainly MVFR, with local IFR possible. Chance SHRA, isolated TSRA. Wednesday Night: Mainly VFR, with local MVFR possible. Slight chance SHRA, isolated TSRA. Thursday: Mainly VFR, with areas MVFR possible. Slight chance SHRA, isolated TSRA. Thursday Night: VFR. Friday: Mainly VFR, with areas MVFR possible. Slight chance SHRA. && .MARINE... Winds and seas will remain below Small Craft Advisory thresholds through Tuesday. Periods of showers, with a few thunderstorms possible at times. Visibility reduced in heavier showers. Outlook /Tuesday Night through Friday/... Tuesday Night through Wednesday: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain showers, isolated thunderstorms. Wednesday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Thursday: Winds less than 25 kt. Seas locally approaching 5 ft. Thursday Night: Winds less than 25 kt. Friday: Winds less than 25 kt. Areas of seas approaching 5 ft. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Belk/BL NEAR TERM...Belk/BL SHORT TERM...Belk LONG TERM...BL AVIATION...Belk/BL MARINE...Belk/BL
Hazardous Weather Outlook National Weather Service Boston/Norton MA 423 AM EDT Mon Jun 29 2020 CTZ002>004-MAZ002>024-026-RIZ001>008-300830- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 423 AM EDT Mon Jun 29 2020 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-300830- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 423 AM EDT Mon Jun 29 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
Special Weather Statement
National Weather Service Boston/Norton MA
438 AM EDT Mon Jun 29 2020
MAZ022-023-290930-
Dukes MA-Barnstable MA-
438 AM EDT Mon Jun 29 2020
...STRONG THUNDERSTORM OVER SOUTHWEST BUZZARDS BAY...
At 438 AM EDT, Doppler radar was tracking a strong thunderstorm near
Gosnold, or 9 miles south of Dartmouth, moving east at 15 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Falmouth, Oak Bluffs, Edgartown, Tisbury, West Tisbury, Chilmark and
Gosnold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4141 7095 4143 7089 4145 7092 4145 7090
4141 7075 4141 7071 4147 7076 4144 7084
4145 7084 4152 7070 4146 7063 4153 7069
4153 7068 4162 7065 4165 7056 4155 7053
4152 7065 4138 7047
TIME...MOT...LOC 0837Z 255DEG 15KT 4143 7097
BLPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
735 AM EDT MON JUN 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM TSTM WND DMG NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
TREE AND POWERLINES DOWN ON HIGHLAND AVE.
0130 PM HAIL WATERTOWN 42.37N 71.18W
06/28/2020 M1.00 INCH MIDDLESEX MA AMATEUR RADIO
WATERTOWN SQUARE
0133 PM FLOOD WATERTOWN 42.37N 71.18W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
FLOODING AT THE BOTTOM OF HOWARD STREET WITH ONE OF THE
MANHOLE COVERS STARTING TO FLOAT.
0137 PM FLOOD WALTHAM 42.39N 71.24W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
MAIN STREET FROM BEAL TO BOWKER ROAD FLOODED AND
IMPASSABLE.
0140 PM TSTM WND DMG NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
TREE DOWN BLOCKING LEWIS TERRACE AT WASHINGTON STREET.
A SECOND TREE AND WIRES DOWN IN THE SAME AREA.
0144 PM FLOOD NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
TWO CARS REMOVED FROM FLOOD WATERS NEAR 100 WALNUT
STREET.
0147 PM FLOOD NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
ADAMS STREET FLOODED AND IMPASSABLE FROM WATERTOWN TO
COTTAGE.
0148 PM FLOOD WOBURN 42.49N 71.16W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
FLOODING AT OLYMPIA AND WILDWOOD ROAD.
0150 PM TSTM WND DMG NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
NEWTON PD RESPONDING TO NONANTUM ROAD AND CHARLESBANK
ROAD FOR A TREE DOWN ON THE ROAD.
0153 PM TSTM WND DMG NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
TREES CROSSING ROAD AND POWERLINES ON CARVER ROAD
0159 PM TSTM WND DMG BROOKLINE 42.32N 71.14W
06/28/2020 NORFOLK MA AMATEUR RADIO
TREE DOWN ON A BUILDING ON PERRY ROAD.
0159 PM TSTM WND DMG NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
TREE DOWN BLOCKING THE ROAD ON BORDER STREET.
0200 PM HAIL JAMAICA PLAIN 42.31N 71.12W
06/28/2020 M0.75 INCH SUFFOLK MA PUBLIC
0200 PM TSTM WND DMG WEST ROXBURY 42.28N 71.17W
06/28/2020 SUFFOLK MA AMATEUR RADIO
POWERLINES DOWN AT CALUMET STREET
0201 PM TSTM WND DMG BROOKLINE 42.32N 71.14W
06/28/2020 NORFOLK MA AMATEUR RADIO
TREE DOWN AT THE 200 BLOCK OF WALNUT STREET
0208 PM TSTM WND DMG REVERE 42.42N 70.99W
06/28/2020 SUFFOLK MA AMATEUR RADIO
LARGE TREE BRANCH DOWN ON VEHICLE AND BLOCKING
RESERVOIR AVE.
0210 PM TSTM WND DMG NEWTON 42.33N 71.21W
06/28/2020 MIDDLESEX MA AMATEUR RADIO
PLEASANT STREET, TREE DOWN AGAINST A HOUSE WITH WIRES
DOWN.
0214 PM FLOOD WEST ROXBURY 42.28N 71.17W
06/28/2020 SUFFOLK MA AMATEUR RADIO
CEDAR STREET FLOODING FOR 3-4 BLOCKS DUE TO CATCH
BASIN.
0230 PM FLOOD BROOKLINE 42.32N 71.14W
06/28/2020 NORFOLK MA AMATEUR RADIO
WARWICK RD AT BEACON ST CLOSED DUE TO FLOODING.
0235 PM FLOOD BRIGHTON 42.35N 71.15W
06/28/2020 SUFFOLK MA AMATEUR RADIO
STREET FLOODING AT THE 90 BLOCK OF STRATHMORE ROAD.
0237 PM TSTM WND DMG BOSTON 42.32N 71.07W
06/28/2020 SUFFOLK MA AMATEUR RADIO
TREE FELL ON ROAD NEAR GREEN LINE MBTA OUTBOUND TRACKS
NEAR HUNTINGTON AVE.
0242 PM TSTM WND DMG HULL 42.30N 70.90W
06/28/2020 PLYMOUTH MA AMATEUR RADIO
DOWNED TREE AT 288 ATLANTIC AVE BY THE BASEBALL FIELD.
0245 PM TSTM WND DMG HINGHAM 42.24N 70.89W
06/28/2020 PLYMOUTH MA AMATEUR RADIO
LARGE TREE BRANCH DOWN BLOCKING ROCKLAND ROAD AT
MARTINS LANE.
0309 PM TSTM WND DMG COHASSET 42.23N 70.80W
06/28/2020 NORFOLK MA AMATEUR RADIO
TREE DOWN ON JERUSALEM ROAD, SECOND TREE DOWN AT JOY
PLACE AND NORTH MAIN STREET.
0329 PM TSTM WND DMG QUINCY 42.26N 71.01W
06/28/2020 NORFOLK MA AMATEUR RADIO
TREE DOWN AT PERLEY PLACE, BLOCKING ROAD.
0332 PM FLOOD HOLYOKE 42.21N 72.64W
06/28/2020 HAMPDEN MA AMATEUR RADIO
FLOODING AT COMERICAL ST AND SARGENT ST.
0348 PM HAIL NORTHAMPTON 42.33N 72.68W
06/28/2020 M1.25 INCH HAMPSHIRE MA AMATEUR RADIO
0356 PM HAIL EASTHAMPTON 42.27N 72.68W
06/28/2020 M1.50 INCH HAMPSHIRE MA PUBLIC
FORWARDED BY MEDIA.
0358 PM HAIL EASTHAMPTON 42.27N 72.68W
06/28/2020 M1.75 INCH HAMPSHIRE MA PUBLIC
FORWARDED BY MEDIA.
0401 PM TSTM WND DMG EASTHAMPTON 42.27N 72.68W
06/28/2020 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON ROUTE 202 AT NORTHAMPTON LINE
0416 PM TSTM WND DMG MILTON 42.24N 71.08W
06/28/2020 NORFOLK MA AMATEUR RADIO
TREE AND WIRES DOWN ON RANDOLF AVE.
0440 PM HAIL NORWOOD 42.19N 71.20W
06/28/2020 M1.00 INCH NORFOLK MA BROADCAST MEDIA
0440 PM FLOOD NORWOOD 42.19N 71.20W
06/28/2020 NORFOLK MA AMATEUR RADIO
SECTION OF RT 1 FLOODED WITH UP TO 1-FOOT OF WATER.
0446 PM FLOOD NORWOOD 42.19N 71.20W
06/28/2020 NORFOLK MA AMATEUR RADIO
BROADWAY IS FLOODED AND IMPASSABLE.
0450 PM HAIL FRANKLIN 42.09N 71.39W
06/28/2020 M1.00 INCH NORFOLK MA PUBLIC
0500 PM FLOOD NORWOOD 42.19N 71.20W
06/28/2020 NORFOLK MA AMATEUR RADIO
LANDSDOWNE WAY IS FLOODED AND IMPASSABLE.
0502 PM FLOOD NORWOOD 42.19N 71.20W
06/28/2020 NORFOLK MA AMATEUR RADIO
4-FEET OF WATER IN BASEMENT OF HOSPITAL
0510 PM FLOOD STOUGHTON 42.12N 71.10W
06/28/2020 NORFOLK MA AMATEUR RADIO
FLOODING ON PEARL STREET; AT LEAST 3-4 INCHES OF WATER
ON THE ROADWAY.
0510 PM TSTM WND DMG WILBRAHAM 42.14N 72.44W
06/28/2020 HAMPDEN MA AMATEUR RADIO
LARGE TREE AND WIRES DOWN ON MOUNTAIN ROAD.
0520 PM TSTM WND DMG CANTON 42.15N 71.13W
06/28/2020 NORFOLK MA AMATEUR RADIO
LARGE TREE DOWN ON ELM STREET
0522 PM FLOOD NORWOOD 42.19N 71.20W
06/28/2020 NORFOLK MA AMATEUR RADIO
WASHINGTON STREET IS THE AREA OF NORWOOD HOSPITAL IS
FLOODED AND IMPASSABLE. NORWOOD HOSPITAL HAS 4FT OF
WATER IN THE BASEMENT.
0527 PM FLOOD WESTWOOD 42.22N 71.22W
06/28/2020 NORFOLK MA AMATEUR RADIO
CAR STUCK IN FLOOD WATERS ON EAST STREET.
0530 PM TSTM WND DMG WESTWOOD 42.22N 71.22W
06/28/2020 NORFOLK MA AMATEUR RADIO
LARGE TREE DOWN ON OAK STREET
0530 PM TSTM WND DMG NORFOLK 42.12N 71.32W
06/28/2020 NORFOLK MA AMATEUR RADIO
TREES AND WIRES DOWN ON KINGSBURY ROAD.
0531 PM FLOOD NORTHBRIDGE 42.15N 71.65W
06/28/2020 WORCESTER MA TRAINED SPOTTER
3-FT OF WATER ON CROSS ST NEAR EAST ST.
0535 PM TSTM WND DMG WALPOLE 42.14N 71.24W
06/28/2020 NORFOLK MA AMATEUR RADIO
WIRES DOWN ON BULLARD STREET
0544 PM TSTM WND DMG AVON 42.12N 71.03W
06/28/2020 NORFOLK MA AMATEUR RADIO
TREE DOWN ON NORTH MAIN STREET IN AVON.
0545 PM FLOOD BROCKTON 42.08N 71.03W
06/28/2020 PLYMOUTH MA AMATEUR RADIO
FLOODING ON WEST STREET, WITH POPPED MANHOLE COVERS.
0549 PM FLOOD NORTHBRIDGE 42.15N 71.65W
06/28/2020 WORCESTER MA AMATEUR RADIO
FLOODING ON CHURCH STREET ROAD IS IMPASSABLE.
0550 PM TSTM WND DMG BROCKTON 42.08N 71.03W
06/28/2020 PLYMOUTH MA AMATEUR RADIO
TREE AND WIRES DOWN ON RIDGE STREET, SPARK STREET, AND
CIRCLE STREET.
0551 PM FLOOD HOPEDALE 42.13N 71.54W
06/28/2020 WORCESTER MA AMATEUR RADIO
ADIN STREET AT ROUTE 16 FLOODED.
0557 PM FLOOD WRENTHAM 42.07N 71.33W
06/28/2020 NORFOLK MA AMATEUR RADIO
FLOODING OF A FINISHED BASEMENT ON MARTIN LANE.
0600 PM FLOOD BROCKTON 42.08N 71.03W
06/28/2020 PLYMOUTH MA AMATEUR RADIO
JEEP STUCK IN FLOOD WATERS ON TORREY AT CALVIN STREET.
A CAR WAS STUCK IN FLOODING ON AMES STREET.
0600 PM TSTM WND DMG ABINGTON 42.12N 70.96W
06/28/2020 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ON A HOUSE AND CAR ON DAVIS STREET. A SECOND
TREE DOWN ALSO ON DAVIS STREET.
0605 PM TSTM WND DMG UXBRIDGE 42.08N 71.60W
06/28/2020 WORCESTER MA AMATEUR RADIO
TREE DOWN ON PAINE STREET
0606 PM FLOOD NORTHBRIDGE 42.15N 71.65W
06/28/2020 WORCESTER MA AMATEUR RADIO
MULTIPLE FLOODED BACKYARDS AND BASEMENTS ON BROOK
STREET AND DOUGLAS ROAD.
0616 PM FLOOD NORTHBRIDGE 42.15N 71.65W
06/28/2020 WORCESTER MA AMATEUR RADIO
TWO APARTMENTS FLOODED ON WILLOW STREET.
0616 PM FLOOD WRENTHAM 42.07N 71.33W
06/28/2020 NORFOLK MA AMATEUR RADIO
FLOODED BASEMENT ON CHESTNUT STREET
0618 PM FLOOD FRANKLIN 42.09N 71.39W
06/28/2020 NORFOLK MA AMATEUR RADIO
BASEMENT FLOODED ON WASHINGTON STREET.
0618 PM FLOOD FRANKLIN 42.09N 71.39W
06/28/2020 NORFOLK MA AMATEUR RADIO
31 BROOK STREET FLOODED AND IMPASSABLE.
0619 PM FLOOD 1 N BLACKSTONE 42.03N 71.50W
06/28/2020 WORCESTER MA AMATEUR RADIO
TWO CARS STUCK IN FLOOD WATERS ON RATHBURN STREET -
ROADWAY IMPASSABLE.
0619 PM FLOOD NORTH ATTLEBORO 41.97N 71.33W
06/28/2020 BRISTOL MA AMATEUR RADIO
ROADWAY FLOODED AT LANDRY AVE AND KELLY BLVD.
0636 PM FLOOD UXBRIDGE 42.08N 71.60W
06/28/2020 WORCESTER MA AMATEUR RADIO
MANY SECTIONS OF QUAKER HIGHWAY FLOODED WITH DEBRIS
ACROSS THE ROAD. ALSO, ROUTE 122 FLOODED WITH ROCKS IN
THE ROAD.
0642 PM HAIL BURRILLVILLE 41.95N 71.72W
06/28/2020 M1.25 INCH PROVIDENCE RI PUBLIC
0645 PM FLOOD BURRILLVILLE 41.95N 71.72W
06/28/2020 PROVIDENCE RI LOCAL OFFICIAL
HARRISVILLE FIRE DEPARTMENT IS RESPONDING TO WATER
EMERGENCY CALLS.
0645 PM FLOOD FRANKLIN 42.09N 71.39W
06/28/2020 NORFOLK MA AMATEUR RADIO
FLOODED BASEMENT ON JORDAN ROAD. STREET FLOODING ON
SARGENT LANE AT DARTMOUTH ROAD.
0648 PM FLOOD BURRILLVILLE 41.95N 71.72W
06/28/2020 PROVIDENCE RI AMATEUR RADIO
CAR STUCK IN FLOOD WATERS ON VICTORY HIGHWAY, WHICH WAS
FLOODED AND IMPASSABLE BETWEEN OAKLAND SCHOOL STREET AND
REMINGTON AVENUE.
0654 PM FLOOD BURRILLVILLE 41.95N 71.72W
06/28/2020 PROVIDENCE RI AMATEUR RADIO
ONE FOOT OF STREET FLOODING REPORTED ON MAIN STREET IN
THE HARRISVILLE SECTION.
0718 PM FLOOD GARDNER 42.58N 71.99W
06/28/2020 WORCESTER MA AMATEUR RADIO
FLOODING, WITH NEARLY ONE FOOT OF WATER ON A SECTION OF
ROUTE 2A IN GARDNER.
0720 PM FLOOD PAWTUCKET 41.87N 71.37W
06/28/2020 PROVIDENCE RI AMATEUR RADIO
ARMISTICE BLVD FLOODED AND IMPASSABLE INFRONT OF THE
DPW BUILDING.
0739 PM FLOOD NORFOLK 42.12N 71.32W
06/28/2020 NORFOLK MA AMATEUR RADIO
FLOODING ON FLEETWOOD DRIVE CAUSED FLOODING INTO THE
BASEMENT OF A HOME ON ROCKWOOD ROAD (RTE. 115).
0743 PM FLOOD GARDNER 42.58N 71.99W
06/28/2020 WORCESTER MA AMATEUR RADIO
CAR STUCK IN FLOOD WATERS ON TIMPANY BLVD.
0748 PM FLOOD GARDNER 42.58N 71.99W
06/28/2020 WORCESTER MA AMATEUR RADIO
CHESTNUT STREET AT UNION SQUARE FLOODED AND IMPASSABLE.
0753 PM FLOOD FITCHBURG 42.59N 71.82W
06/28/2020 WORCESTER MA AMATEUR RADIO
CAR STUCK IN FLOODING ON PRINCETON ROAD ON THE
PRINCETON ROAD BRIDGE.
0758 PM FLOOD GARDNER 42.58N 71.99W
06/28/2020 WORCESTER MA AMATEUR RADIO
A BASEMENT WAS FLOODED ON DEAN STREET IN GARDNER.
0815 PM FLOOD GARDNER 42.58N 71.99W
06/28/2020 WORCESTER MA AMATEUR RADIO
ON JEAN STREET, THERE WAS ONE FOOT OF STREET FLOODING,
THE GREENWOOD PLAYGROUND WAS FLOODED, AND THERE WERE
FLOODED BASEMENTS.
0830 PM FLOOD WORCESTER 42.27N 71.81W
06/28/2020 WORCESTER MA AMATEUR RADIO
FLOODING ON WEST BOYLSTON STREET, THREE FEET OF WATER
ON THE ROAD, CAR STUCK IN FLOOD WATERS.
&&
EVENT NUMBER BOX2001523 BOX2001536 BOX2001524 BOX2001525 BOX2001528
BOX2001529 BOX2001530 BOX2001526 BOX2001527 BOX2001531 BOX2001533
BOX2001534 BOX2001532 BOX2001539 BOX2001535 BOX2001537 BOX2001538
BOX2001540 BOX2001541 BOX2001542 BOX2001545 BOX2001544 BOX2001543
BOX2001548 BOX2001549 BOX2001557 BOX2001552 BOX2001547 BOX2001546
BOX2001550 BOX2001551 BOX2001553 BOX2001554 BOX2001555 BOX2001556
BOX2001558 BOX2001559 BOX2001560 BOX2001587 BOX2001561 BOX2001562
BOX2001563 BOX2001564 BOX2001573 BOX2001565 BOX2001566 BOX2001575
BOX2001572 BOX2001567 BOX2001588 BOX2001574 BOX2001578 BOX2001577
BOX2001580 BOX2001589 BOX2001579 BOX2001590 BOX2001591 BOX2001592
BOX2001593 BOX2001594 BOX2001595 BOX2001596 BOX2001568 BOX2001569
BOX2001597 BOX2001570 BOX2001571 BOX2001585 BOX2001598 BOX2001576
BOX2001582 BOX2001581 BOX2001583 BOX2001584 BOX2001586 BOX2001599
TGSpecial Weather Statement
National Weather Service Boston/Norton MA
735 AM EDT Mon Jun 29 2020
MAZ022-291215-
Barnstable MA-
735 AM EDT Mon Jun 29 2020
...STRONG THUNDERSTORM...
At 735 AM EDT, Doppler radar was tracking a strong thunderstorm near
Yarmouth, or near Barnstable, moving northeast at 20 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Barnstable, Brewster, Yarmouth and Dennis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4174 7008 4168 7027 4173 7031 4174 7030
4173 7028 4172 7027 4173 7029 4171 7026
4174 7022 4175 7019 4176 7011
TIME...MOT...LOC 1135Z 236DEG 18KT 4172 7025
BWSpecial Weather Statement
National Weather Service Boston/Norton MA
815 AM EDT Mon Jun 29 2020
MAZ022-291245-
Barnstable MA-
815 AM EDT Mon Jun 29 2020
...STRONG THUNDERSTORMS DEVELOPING...
At 815 AM EDT, Doppler radar was tracking a strong thunderstorm over
Eastham, or 9 miles northeast of Brewster, moving northeast at 45
mph.
Pea size hail and winds in excess of 30 mph will accompany this
storm.
Locations impacted include...
Orleans, Eastham and Wellfleet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4177 7000 4180 7001 4181 7000 4188 7001
4189 7000 4190 7002 4190 7000 4191 7000
4192 6998 4188 6995 4180 6994
TIME...MOT...LOC 1215Z 236DEG 39KT 4186 6996
BWSpecial Weather Statement
National Weather Service Boston/Norton MA
924 AM EDT Mon Jun 29 2020
MAZ024-291400-
Nantucket MA-
924 AM EDT Mon Jun 29 2020
...STRONG THUNDERSTORM OVER NANTUCKET...
At 923 AM EDT, Doppler radar was tracking a strong thunderstorm near
Nantucket, moving northeast at 25 mph.
Penny size hail and winds in excess of 30 mph will accompany this
storm.
Locations impacted include...
Nantucket.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4124 7000 4124 7012 4127 7021 4130 7019
4130 7010 4128 7009 4129 7007 4130 7009
4130 7007 4132 7000 4135 7002 4133 7004
4139 7004 4128 6996 4126 6996
TIME...MOT...LOC 1323Z 244DEG 20KT 4124 7009
BWThe Boston radar (KBOX), 118 km away, was scanning. The volume nearest the first event began at 13:40 UTC.
12 thunderstorm wind, 5 hail, 1 flood. Local standard time, as filed.
Dime size hail was reported on Nantucket.
Dime size hail was reported in New Bedford.
In Rowe, quarter size hail at 1259 PM EST (159 PM EDT) increased to half dollar size hail at 100 PM EST (200 PM EDT).
In Conway, trees and wires were down on Hoosac Road.
In Ashfield, trees and wires were down on Cummington Road.
A foot of water was reported on the Route 18 North ramp to I-195.
In Deerfield, a tree fell into a house, causing extensive damage, per an amateur radio report. Another tree caused house damage on Beaver Road, according to the Greenfield Recorder newspaper. A tree was down on wires on Mountain Road. A tree was down on Greenfield Road and a tree was down on Hillside Road. Wires were reported down on Oak Knoll Drive.
In Hawley, the public reported quarter size hail.
In Shelburne Falls, a tree was down on Fiske Mill Road.
A 200-foot long tobacco barn, located where Long Plain Road becomes Straits Road, collapsed and was considered a complete loss from strong downburst winds, estimated around 70 mph. The barn had shifted toward the south during the storm, causing it to collapse. Damage also occurred to a dump truck and trailer that were inside the barn, which has recently been used for storage, instead of tobacco, according to a Greenfield Recorder article. Several other trees were downed near the location of the barn. In addition, amateur radio operators reported a tree down on Webber Road.
In Williamsburg, trees were reported down on North Street, Mountain Road, and Depot Road.
In Northampton in the Florence section of town, trees were down on both Ryan Road and on Maple Street.
In the northern part of Hadley, a tree was down blocking a road at the Hadley/Sunderland town line.
In Sunderland a tree was down on a house on Old Amherst Road. Also, a tree was down on Route 47 (River Road).
In South Hadley, a tree was down on the Route 202 South rotary.
In Holyoke, trees and wires were down on Lincoln Street.
Dime size hail was reported in Springfield.
In Chicopee, wires were down at the intersection of Granby Road and Nelson Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2020Every state in 2020This day in weather historyWarnings in Massachusetts, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 900179, 900183, 900185, 900196, 900203, 900177, 900221, 900187, 900250, 900314, 900317, 900319, 900322, 900325, 900328, 900333, 900188, 900338.